Florida, 2022

Flood and Damaging Winds in Florida, August 18, 2022

August 18, 2022 · NWS JAX · 13 events in 6 counties and zones

A weak area of low surface low pressure formed along a frontal boundary that was draped across the local area. Aloft, shortwave impulses traversed with the better dynamic |forcing over southeast GA.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$39,000
Crop damage
None recorded
Events
13

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

A weak area of low surface low pressure formed along a frontal boundary that was draped across the local area. Aloft, shortwave impulses traversed with the better dynamic |forcing over southeast GA. The entire airmass was primed (PWAT over 2 inches) and prevailing westerly steering flow focused the strongest convection along the sea breezes mergers toward the I-95 corridor in the afternoon and into the evening. A cluster of storms formed along the front across NE FL and Duval county. When these slow moving storms encountered the east coast sea breeze as it moved inland, very heavy rainfall rates produced local flooding across portions of downtown Jacksonville, including the Hogans Creek basin near UF Shands.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 18, 12:31 PM EST, 7 minutes earlier.

Area forecast discussion, Aug 18, 12:31 PM EST, 7 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
131 PM EDT Thu Aug 18 2022

.AVIATION...
(18Z TAFS)
Issued at 119 PM EDT Thu Aug 18 2022

Strong to severe thunderstorms will progress through the forecast
area this afternoon, with storms impacting GNV as early as 18-19z
and then progressing to the NE-E and affecting Duval sites and
areas along the coast at around 20-22z. Storms will likely persist
until late evening and then disperse and move offshore. Threats
from stronger storms continue to be frequent lightning, heavy
rainfall, and destructive wind gusts. Mostly VFR conditions are
expected overnight, however early morning developments for areas
along I-75 are possible.

&&

.NEAR TERM.../through Tonight/...

For the remainder of the overnight, some showers have popped up
across SW GA. Guidance does not suggest potential for rain in our
western counties, but will likely include low POP there thru 12z.

For Today, partly cloudy skies are expected. As the afternoon
progresses, a shortwave will approach the forecast area from the
west, leading to scattered to numerous shower/t-storm development
across interior parts of SE GA/NE FL. The latest high-res guidance
is in decent agreement suggesting the organization of a cluster of
more intense storms that tracks eastward across far southern GA
and the I-10 corridor of northern FL during the 20z-00z then
moving offshore. SPC has a Marginal Risk of severe storms for our
forecast area. Will go with high POPs this afternoon for TSRA with
gusty winds. Some storms will be capable of 40-60 mph wind gusts.
High temperatures will be in the upper 80s to around 90 across SE
GA, lower 90s across NE FL.

Tonight...storm activity will diminish, leading to partly cloudy
skies. Low temperatures are expected to be in the lower 70s.

&&

.SHORT TERM.../Friday through Saturday Night/...

Friday...By morning, a frontal boundary will have lifted north of
the Altamaha River Basin and then washing out during the day.
Subtropical ridge axis will be situated off of the Atlantic
through south FL leading to a moist and deep southwesterly flow.
The genesis of thunderstorms will be off of the FL west coast in
the morning with activity transitioning inland eastward through
the day. Anticipate a very active day for convection with SWLY
flow, and PWATs between 1.9 and 2.1 inches will maintain high
coverage or about 60-80 percent. Some potential for a couple of
brief aftn/early evening severe storms given marginal shear values
of up to 20-25 kts, particularly north of I-10 northward to just
north of the FL/GA border in addition to mid level disturbance
moving across south central GA during the afternoon. Mainly
diurnally driven convection should lead to a general trend down in
convective coverage Friday night. Overnight conditions are also
likely feel warm and muggy. Max temps will be in the upper
80s/lower 90s over southeast GA Friday, with prevailing lower 90s
for northeast FL. Max heat indices look mainly focused over
northeast FL up to 103-106 during the period. Lows near or above
average in lower to mid 70s.

Saturday...Surface ridge will be over the region with lighter
pressure gradient expected. This will allow both sea breezes to
form and potential merge inland between I-75 and I-95 during the
afternoon. Precipitation chances are forecast to be between 40-60
percent during the afternoon tapering during the mid to later part
of the evening. Highs will be in the lower to mid 90s inland,
upper 80s to near 90 beaches. Lows will be mainly in the lower 70s
inland, and mid to upper 70s over the St. Johns, Intercoastal, and

&&

.LONG TERM.../Sunday through Wednesday/...

Weak surface high pressure ridge will build into the area through
this period will be centered to the east northeast this period.
PWATs remain seasonably moist from about 1.7 to 2 inches. The
sea breezes and daytime heating will favor scattered to numerous
showers and storms each day. In addition, models show mid level
troughing digging over the southeast U.S. This further supports
higher than normal rain chances each day, with a prevailing flow
from the southwest. Overall, best rain chances will be just
inland from the east coast. By the end of the long term, models
indicate a mid level trough moving into the region by midweek next
week.

Temperatures will be near normal this period with max heat
indices likely reaching to about 105 daily.

&&

.MARINE...

A weak frontal boundary will meander over the coastal waters
over the next few days, with periods of showers and strong
thunderstorms producing strong winds and locally rough seas.
Winds will generally be 10kts or less with seas 3 ft or less
through the upcoming weekend.

Rip Currents: Low-end moderate risk the next few days.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  71  90  72  93 /  60  80  40  60
SSI  75  90  76  90 /  60  70  50  40
JAX  72  92  74  92 /  60  70  50  50
SGJ  73  90  75  90 /  50  70  40  40
GNV  71  91  71  93 /  40  80  30  50
OCF  74  92  74  94 /  30  80  30  50

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
&&

In the hours before

Local storm report, Aug 18, 9:42 AM EST, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1042 AM EDT THU AUG 18 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     TSTM WND GST     SAINT AUGUSTINE         29.89N 81.31W
08/17/2022  M43 MPH          AMZ454             FL   MESONET

            THUNDERSTORM WIND GUST OF 43 MPH MEASURED
            FROM MESONET STATION 1695W FSWN CITYSTAUG.

0721 PM     TSTM WND GST     1 NNE SAINT AUGUSTINE B 29.86N 81.26W
08/17/2022  M43 MPH          AMZ454             FL   PUBLIC

            CMAN SAUF1 REPORTED A PEAK GUST TO 37
            KNOTS/43 MPH.

0600 PM     HAIL             3 SSW BAYARD            30.10N 81.52W
08/17/2022  E0.25 INCH       ST. JOHNS          FL   PUBLIC

            MULTIPLE REPORTS OF ESTIMATED PEA SIZE HAIL
            ALONG RACE TRACK RD, VETERANS PKWY, AND ST
            JOHNS PKWY. VIDEOS WERE RELAYED VIA SOCIAL
            MEDIA AND SHOWED STRONG WIND GUSTS AND HEAVY
            RAINFALL. IT WAS HARD TO SEE THE HAIL BUT
            COULD HEAR IT IN VIDEOS.

0605 PM     TSTM WND DMG     3 E FRUIT COVE          30.09N 81.56W
08/17/2022                   ST. JOHNS          FL   UTILITY COMPANY

            THE JACKSONVILLE ELECTRIC AUTHORITY REPORTED
            SEVERE THUNDERSTORM DAMAGE ALONG MICHAELA
            STREET JUST EAST OF VETERANS PARKWAY. THE
            TIME OF DAMAGE WAS BASED ON RADAR.

0640 PM     HAIL             4 N BAKERSVILLE         29.96N 81.49W
08/17/2022  E0.25 INCH       ST. JOHNS          FL   PUBLIC

            RELAYED VIA SOCIAL MEDIA. TIME ESTIMATED BY
            RADAR.

0700 PM     TSTM WND DMG     2 W SAINT AUGUSTINE     29.90N 81.35W
08/17/2022                   ST. JOHNS          FL   911 CALL CENTER

            TREES WERE BLOWN DOWN INTO POWER LINES BY
            THUNDERSTORM WINDS. THE TIME OF DAMAGE WAS
            BASED ON RADAR.

0700 PM     TSTM WND GST     2 WSW VILANO BEACH      29.93N 81.34W
08/17/2022  E60 MPH          ST. JOHNS          FL   TRAINED SPOTTER

            SPOTTER REPORTED ESTIMATED WIND GUST OF 60
            MPH.

0705 PM     TSTM WND DMG     2 W VILANO BEACH        29.94N 81.34W
08/17/2022                   ST. JOHNS          FL   911 CALL CENTER

            COUNTY DISPATCH REPORTED TREES AND LIMBS
            WERE BLOWN DOWN INTO POWER LINES NEAR THE
            COUNTY JAIL ALONG OLD LEWIS SPEEDWAY. THE
            TIME OF DAMAGE WAS BASED ON RADAR.

0714 PM     TSTM WND GST     SAINT AUGUSTINE         29.89N 81.31W
08/17/2022  M47 MPH          ST. JOHNS          FL   MESONET

            KFLSTAUG994 MESONET STATION REPORTED A GUST
            TO 47 MPH.

0245 PM     TSTM WND DMG     1 ENE SANTOS            29.11N 82.08W
08/17/2022                   MARION             FL   911 CALL CENTER

            THUNDERSTORM WINDS DOWNED TREES NEAR SE 80TH
            AND SE 42ND SSE OF OCALA AND N OF BELLEVIEW.
            THE TIME OF DAMAGE WAS BASED ON RADAR.

0518 PM     TSTM WND DMG     3 N BELL                29.80N 82.87W
08/17/2022                   GILCHRIST          FL   COUNTY OFFICIAL

            REPORT OF TREES AND POWER LINES DOWN DUE TO
            THUNDERSTORM WINDS.

0535 PM     TSTM WND DMG     2 ENE TRENTON           29.62N 82.79W
08/17/2022                   GILCHRIST          FL   UTILITY COMPANY

            DUKE ENERGY REPORTED DAMAGE TO UTILITY
            EQUIPMENT DUE TO FALLEN TREES AND/OR LARGE
            LIMBS ALONG SE 11TH TERRACE, JUST EAST OF
            TRENTON. THE TIME OF DAMAGE WAS BASED ON
            RADAR.

0640 PM     HEAVY RAIN       5 NW BELL               29.82N 82.92W
08/17/2022  M3.72 INCH       GILCHRIST          FL   MESONET

            PERSONAL WEATHER STATION HATCHBEND -
            KFLBRANF17 MEASURED 3.72 IN OF RAIN. THE
            RAIN BEGAN AROUND 3:30 PM EDT.

0543 PM     TSTM WND DMG     3 N MANDARIN            30.19N 81.63W
08/17/2022                   DUVAL              FL   UTILITY COMPANY

            JACKSONVILLE ELECTRIC AUTHORITY REPORTED
            SEVERE THUNDERSTORM DAMAGE TO UTILITY
            EQUIPMENT ALONG N VILLAGE GROVE DRIVE OFF OF
            SCOTT MILL ROAD. THE TIME OF DAMAGE WAS
            BASED ON RADAR.

0555 PM     TSTM WND DMG     4 W BAYARD              30.14N 81.58W
08/17/2022                   DUVAL              FL   UTILITY COMPANY

            THE JACKSONVILLE ELECTRIC AUTHORITY REPORTED
            SEVERE THUNDERSTORM DAMAGE TO UTILITY
            EQUIPMENT ALONG HARP STREET, JUST NORTH OF
            JULINGTON CREEK ROAD. THE TIME OF DAMAGE WAS
            BASED ON RADAR.

0615 PM     HAIL             MANDARIN                30.15N 81.64W
08/17/2022  E0.50 INCH       DUVAL              FL   BROADCAST MEDIA

            PEA TO HALF INCH HAIL SHOWN FALLING IN A
            VIDEO RELAYED VIA SOCIAL MEDIA.

&&
Special weather statement, Aug 18, 10:59 AM EST, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1159 AM EDT Thu Aug 18 2022

FLZ140-240-340-181630-
Central Marion FL-Western Marion FL-Eastern Marion FL-
1159 AM EDT Thu Aug 18 2022

...A strong thunderstorm will impact portions of southwestern Marion
County through 1230 PM EDT...

At 1159 AM EDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Santos, or 10 miles south of Ocala, moving
northeast at 20 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Ocala, Santos, Ocklawaha, Moss Bluff, Silver Springs Shores, Lake
Weir, Belleview and Summerfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2897 8232 2900 8237 2901 8239 2902 8240
      2901 8242 2902 8243 2927 8205 2904 8182
      2896 8197 2896 8231
TIME...MOT...LOC 1559Z 239DEG 19KT 2903 8219

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

CORLESS
Special weather statement, Aug 18, 11:01 AM EST, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1201 PM EDT Thu Aug 18 2022

FLZ035-236-181630-
Western Alachua FL-Gilchrist FL-
1201 PM EDT Thu Aug 18 2022

...A strong thunderstorm will impact portions of southern Gilchrist
and west central Alachua Counties through 1230 PM EDT...

At 1201 PM EDT, Doppler radar was tracking a strong thunderstorm near
Andrews, or near Trenton, moving northeast at 20 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Trenton and Bell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2964 8296 2970 8296 2970 8294 2972 8295
      2981 8279 2958 8261 2956 8266 2956 8275
      2958 8276 2958 8278 2959 8294 2958 8295
      2961 8297 2962 8297
TIME...MOT...LOC 1601Z 241DEG 17KT 2962 8291

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

CORLESS
Special weather statement, Aug 18, 11:30 AM EST, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1230 PM EDT Thu Aug 18 2022

FLZ140-240-340-181700-
Central Marion FL-Western Marion FL-Eastern Marion FL-
1230 PM EDT Thu Aug 18 2022

...Strong thunderstorms will impact portions of southwestern Marion
County through 100 PM EDT...

At 1230 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southeast of Williston Municipal
Airport to near The Villages. Movement was northeast at 10 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Ocala, Weirsdale, Anthony, Ocklawaha, Moss Bluff, Silver Springs
Shores, Lake Weir, Santos, Ocala Airport and Belleview.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2921 8249 2922 8240 2937 8241 2946 8230
      2896 8166 2896 8212
TIME...MOT...LOC 1630Z 237DEG 11KT 2928 8243 2895 8199

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

CORLESS
Special weather statement, Aug 18, 12:00 PM EST, 38 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
100 PM EDT Thu Aug 18 2022

FLZ035-136-140-236-240-340-181730-
Eastern Alachua FL-Western Alachua FL-Central Marion FL-
Western Marion FL-Gilchrist FL-Eastern Marion FL-
100 PM EDT Thu Aug 18 2022

...Strong thunderstorms will impact portions of southeastern
Gilchrist, southern Alachua and central Marion Counties through 130
PM EDT...

At 1259 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles north of Bronson to near Ocala.
Movement was northeast at 15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Ocala, Fort McCoy, Citra, Lynne, Archer, Sparr, Anthony, Cross Creek,
Micanopy and Reddick.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2931 8241 2948 8241 2948 8255 2954 8256
      2953 8265 2956 8266 2956 8275 2957 8276
      2969 8246 2924 8177 2912 8211
TIME...MOT...LOC 1659Z 226DEG 14KT 2957 8267 2920 8209

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

CORLESS

The radar

The Jacksonville radar (KJAX), 132 km away, was scanning. The volume nearest the first event began at 17:39 UTC.

Open the radar archive at this moment

Event by event

5 thunderstorm wind, 5 heavy rain, 2 lightning, 1 flood. Local standard time, as filed.

Thunderstorm Wind, Marion

When
August 18, 12:38 PM EST
Where
Marion County, 1.83 mi NW of Reddick
Measured
50 kt (58 mph) estimated gust
Reported by
Utility Company
Coordinates
29.390, -82.220

Duke Energy reported damage to utility equipment due to downed trees and limbs along NW 165th Street.

Heavy Rain, Baker

When
August 18, 12:45 PM EST to 3:30 PM EST
Where
Baker County, 4.83 mi W of Manning
Reported by
Mesonet
Coordinates
30.180, -82.260

A personal weather station KFLGLENS19 measured 2.77 inches of rainfall between around 1:45 pm and 4:30 pm.

Thunderstorm Wind, Putnam

When
August 18, 1:25 PM EST
Where
Putnam County, Interlachen
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
29.620, -81.900

Trees were blown down in Interlachen from thunderstorm winds.

Heavy Rain, Duval

When
August 18, 2:10 PM EST to 3:10 PM EST
Where
Duval County, 0.6 mi W of Plummers
Reported by
Mesonet
Coordinates
30.180, -81.640

A personal weather station KFL JACK 3466 measured 2.99 inches of rainfall between around 3:10 pm to 4:10 pm. Surrounding stations reported 2 to 2.8 inches of rainfall.

Thunderstorm Wind, Clay

When
August 18, 2:25 PM EST
Where
Clay County, 0.6 mi W of Bellair West
Measured
40 kt (46 mph) estimated gust
Property damage
$3,000
Reported by
Broadcast Media
Coordinates
30.170, -81.740

A tree fell onto 3 vehicles in the parking lot at OP Medical Hospital. The time of damage was based on radar. The cost of damage was unknown but it was estimated for inclusion of the event in Storm Data.

Flood, Duval

When
August 18, 3:00 PM EST to 5:00 PM EST
Where
Duval County, 0.91 mi SW of Jacksonville to 0.37 mi SE of Jacksonville
Cause
Heavy Rain
Property damage
$30,000
Reported by
Emergency Manager
Coordinates
30.340, -81.680

Around 4 pm, street flooding was first reported along Myrtle Avenue. There was about inches of water in depth across the street. This report was from Broadcast media. At 410 pm, broadcast media reported street flooding along Main Street in the Springfield area of north Jacksonville. There was a video shared via social media that showed about 6 inches of water across the road with water rise tot he clearance height of cars. There was also a video of Hogan's Creek exceeding bank full into the grass and over the sidewalk. At 515 pm, emergency management relayed that there was severe parking lot flooding with vehicles stranded in the parking lot due to Hogans Creek flooding and very poor drainage at UF Shands in the Pavilion parking lot. This is a known drainage issue area. Some flooded water infiltrated into the Pavilion building into the lower floor. Radar indicated about 2-2.5 inches of rainfall in about 1-1.25 hrs across these areas. The cost of damage is an estimate, and it is likely an underestimate for the damage caused.

Thunderstorm Wind, St. Johns

When
August 18, 3:00 PM EST
Where
St. Johns County, 1.19 mi W of Ponte Vedra
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
30.230, -81.390

Power lines were blown down from thunderstorm winds just south of Ponte Vedra Beach.

Heavy Rain, Duval

When
August 18, 3:26 PM EST
Where
Duval County, 1.79 mi W of Isle of Palms South
Reported by
Mesonet
Coordinates
30.270, -81.460

A mesonet station AS298 Jacksonville Beach measured 2.02 inches of rainfall in the afternoon.

Heavy Rain, Duval

When
August 18, 3:30 PM EST
Where
Duval County, 0.91 mi SW of San Pablo
Reported by
Mesonet
Coordinates
30.290, -81.440

A mesonet station 2748D San Pablo measured 2.08 inches of rainfall in the afternoon.

Heavy Rain, Duval

When
August 18, 3:45 PM EST
Where
Duval County, 0.69 mi S of Atlantic Beach
Reported by
Mesonet
Coordinates
30.320, -81.400

The mesonet station GW1721 measured 2.20 inches of rainfall. Most of this rainfall occurred in the afternoon.

Thunderstorm Wind, Duval

When
August 18, 4:35 PM EST
Where
Duval County, 1.38 mi N of Southside Estates
Measured
40 kt (46 mph) estimated gust
Property damage
$500
Reported by
Broadcast Media
Coordinates
30.320, -81.550

A tree was blown down onto a power line. The cost of damage was estimated for inclusion of the event in Storm Data.

Lightning, Duval

When
August 18, 4:45 PM EST
Where
Duval County, 1.38 mi N of Southside Estates
Property damage
$2,000
Reported by
Public
Coordinates
30.320, -81.550

A home was struck by lightning. The cost of damage was unknown and was estimated (likely low estimate) for inclusion of the event in Storm Data.

Lightning, Duval

When
August 18, 5:26 PM EST
Where
Duval County, 1.19 mi W of Bowden
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
30.270, -81.640

Lightning struck an electrical pole and a transformer. This caused the transformer to leak oil onto the pavement. The cost of damage was unknown but estimated for inclusion of the event in Storm Data. It is likely an underestimate.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2022Every state in 2022This day in weather historyWarnings in Florida, August 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1045723, 1045720, 1045722, 1045719, 1045728, 1045613, 1045724, 1045718, 1045717, 1045721, 1045725, 1045726, 1045729.